I've been on Lo Loestrin Fe for 6 months now. It's supposed to give me 24 days without a period and 4 days with a period. During the placebo pills, I get my period as I should. However, the problem comes exactly 7 days into a new pack of pills. I know that spotting and random bleeding are common when you start on the pill, but this "second" period always comes on the day that I take the 7th pill of a new pack, when I should not be having a period. This "period" is even heavier than my normally-scheduled period and lasts for 7 days instead of 4. This second "period" also gives me cramps, while my normal period does not, since I've been on the pill.
Is this consistent bleeding considered normal spotting, or should I ask my doctor about it? When I hear about "spotting", I think of 2 days of light bleeding that shows up randomly, not something so heavy and perfectly timed. I don't know whether I should wait it out until I've been on the pill for a year or if I should schedule an appointment now.
Since this has been going on for more than a few months, I do think your prescribing physician would be the best person to check in with about this.
And for sure, seven days, mid-cycle, each time, of period-level bleeding wouldn't be considered spotting.
-------------------- Heather Corinna, Executive Director & Founder, Scarleteen About Me • Get our book! Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead Posts: 65613 | From: An island near Seattle | Registered: May 2000
| IP: Logged |
Copyright 1998, 2013 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.